Thunderstorm Wind, Traverse
- When
- July 3, 11:16 PM CST
- Where
- Traverse County, Wheaton
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 45.800, -96.500
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jul 3, 2:45 PM CST, 8 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 345 PM CDT THU JUL 3 2003 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. MAIN FCST CONCERN WILL BE CHANCE OF CONVECTION THIS EVENING AND OVERNIGHT. LATEST MODEL RUNS BRINGING THROUGH SFC BOUNDARY LATER THAN IN PREVIOUS RUNS...WITH BOUNDARY EXPECTED TO MOVE THROUGH CWA OVERNIGHT. SFC BOUNDARY NOT TOO IMPRESSIVE...BUT COULD HELP PROVIDE A FOCUS FOR DEVELOPMENT OVERNIGHT. BETTER UPPER LEVEL DYNAMICS AS RIGHT ENTRANCE REGION OF UPPER JET CORE IS POSITIONED OVERHEAD LATE TONIGHT. ETA PLACES A LARGE BULLSEYE OF UPPER DIVERGENCE OVER ERN SD ASSOCIATED WITH THIS JET CORE. 18Z ABR SOUNDING NOT SHOWING AS MUCH CAPE AS WITH THE 12Z...BUT STILL SHOWING ENOUGH TO GET DECENT CONVECTION. STILL LOOKING AT BEST CHANCE FOR TSRA NEAR KPIR AND KATY IN THE VICINITY OF THE BEST LIS. WITH SLOWER MOVEMENT WITH THE FRONT...HAVE CONTINUED CHANCE OF -TRW INTO FRI MORNING ACROSS THE FAR SOUTHEASTERN ZONES. THE REMAINDER OF FRIDAY SHOULD BE DRY AS HIGH PRESSURE BUILDS INTO THE REGION. MAX TEMPS WILL BE COOLER FRI...AS SLIGHTLY COOLER AIR MOVES IN BEHIND THE FRONT. TEMPS WILL WARM AGAIN ON SAT WITH SOUTHERLY FLOW AHEAD OF THE NEXT SYSTEM. THE UPPER TROUGH SLIDES THROUGH SOUTHERN CANADA SAT INTO SUN...WITH THE SFC TROUGH AXIS POSITIONED ACROSS THE WRN DAKOTAS BY 06Z SUN. THIS WILL BRING THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION LATE SATURDAY AFTERNOON INTO SUNDAY. WILL HAVE A DECENT LOW LEVEL JET SAT NIGHT...ALONG WITH AN OPEN GULF. FRONT LOOKS TO HAVE MOVED THROUGH THE AREA BY SUNDAY AFTERNOON WITH SOME RESIDUAL TSRA OVER THE FAR NE. WITH SOME CLOUD COVER AND THE FRONT PASSING THROUGH WILL SEE COOLER MAX TEMPS ON SUN AGAIN. .LONG TERM...MONDAY THROUGH THURSDAY THERE WERE SOME DIFFERENCES IN THE MDLS IN THE MON-THURS PERIOD. THE ECMWF WANTS TO BUILD A STRONG 50H RIDGE INTO THE CENTRAL PART OF THE US BY 12Z WED WHILE THE GFS HAS LOWER 50H HEIGHTS WITH WNW FLOW AND A FEW S/WS MOVING ACROSS THE REGION ON TUES AND WED NIGHT. AT THE SFC...COOL AND DRY CANADIAN HIGH PRES WILL BE THE MAIN INFLUENCE ON THE WEATHER ACROSS THE ABR CWA ON MON AND TUES WITH HIGHS MAINLY IN THE MID 70S TO THE LOWER 80S. WILL GO WITH THE GFS AND PUT A CHC FOR TSRAS IN THE FAR S CWA ON TUES AFTN WITH A FAST MOVING S/W AND GO WITH A CHC OF TSRAS WED NIGHT ACROSS FAR NE SD AND WC MN WITH A S/W DROPPING SE IN THE NW FLOW AND PUSHING A FRONT THROUGH THIS AREA. OTHERWISE...MUCH OF THE CWA SHOULD BE DRY FOR THE MON-THURS PERIOD WITH THE MAIN FRONTAL FOCUS FOR TSRAS TO THE SOUTH OF THE ABR CWA. THE NEXT BEST CHC OF TSRAS ACROSS THE ENTIRE CWA LOOKS TO BE ON THURS NIGHT AND FRIDAY. .ABR...NONE ALBRECHT/MOHR
MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-041000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 503 AM CDT THU JUL 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL... NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ACROSS NORTH CENTRAL SOUTH DAKOTA WILL DISSIPATE LATE THIS MORNING. THUNDERSTORMS WILL REDEVELOP ACROSS THE AREA THIS AFTERNOON AND CONTINUE INTO THE EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY MORNING MAINLY SOUTH OF A LINE FROM REDFIELD TO WATERTOWN. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT. NM/BM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1043 PM CDT THU JUL 03 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM 1 SE FORBES SD 1.00 IN HAIL
07/03/03 MCPHERSON WINDS ESTIMATED TO BE
AROUND 60 MPH.
KGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1047 PM CDT THU JUL 03 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1041 PM 5 N FREDERICK SD 60 MPH TSTORM WIND
07/03/03 BROWN
MJAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1052 PM CDT THU JUL 03 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1051 PM FREDERICK SD 1.25 IN HAIL
07/03/03 BROWN
KGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1100 PM CDT THU JUL 03 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1056 PM ABERDEEN SD 61 MPH WIND GUST
07/03/03 BROWN
KPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
1135 PM CDT THU JUL 3 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1052 PM HECLA SD WIND DAMAGE
07/03/03 BROWN 6 TO 8 INCH TREE BRANCHES
DOWN
NDMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1148 PM CDT THU JUL 03 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 PM 10 N WAUBAY SD 70 MPH TSTORM WIND
07/03/03 DAY PICKERAL LAKE
KGThe Aberdeen radar (KABR), 154 km away, was scanning. The volume nearest the first event began at 05:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2003Every state in 2003This day in weather historyWarnings in Minnesota, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378271.